Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 25, 2011, 6:40 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Feb 25, 2011, 2:33 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 6:40 AM CST (12:40 UTC)
- In effect from
- Feb 25, 2011, 2:33 PM CST
- Expired
- Feb 25, 2011, 5:18 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
942 WGUS44 KMEG 251240 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 640 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE MISSISSIPPI RIVER...S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-095-MOC155-261240- /O.NEW.KMEG.FL.W.0008.110307T1009Z-000000T0000Z/ /TPTT1.1.ER.110307T1009Z.110308T1200Z.000000T0000Z.NO/ 640 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT TIPTONVILLE * FROM MONDAY MORNING UNTIL FURTHER NOTICE * AT 06 AM FRIDAY THE STAGE WAS...25.2 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 37.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 38.0 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. AT 39.0 FEET, MOST AGRICULTURE LAND AND LOW LYING ROADS NEAR THE RIVER IN NORTHWEST TN AND SOUTHEAST MO FLOODS. $$ ARC093-TNC045-095-097-MOC155-261240- /O.NEW.KMEG.FL.W.0009.110304T1104Z-000000T0000Z/ /CRTM7.1.ER.110304T1104Z.110308T1200Z.000000T0000Z.NO/ 640 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * FROM FRIDAY MORNING UNTIL FURTHER NOTICE * AT 06 AM FRIDAY THE STAGE WAS...23.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 32.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 35.0 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. AT 35.0 FEET, BARR ROAD IS UNDER TWO FEET OF WATER IN PLACES, AND EVACUATIONS ARE VERY DIFFICULT. MOST UNPROTECTED FARMLAND NEAR THE RIVER AND PORTIONS OF HIGHWAY 104 IN WESTERN DYER COUNTY TN IS IMPACTED.. $$ TNC033-045-097-260920- /O.NEW.KMEG.FL.W.0010.110225T2033Z-110226T0920Z/ /HLST1.1.ER.110225T2033Z.110226T0000Z.110226T0320Z.NO/ 640 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * FROM THIS AFTERNOON UNTIL TONIGHT * AT 06 AM FRIDAY THE STAGE WAS...3.9 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 9.5 FEET THIS EVENING * FLOOD STAGE IS 9.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 9.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. AT 9.0 FEET, FARM LAND NEAR THE RIVER IS FLOODED. $$
2 follow-up statements
279 WGUS84 KMEG 251251 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER...NORTH FORK FORKED DEER RIVER...NORTH FORK OBION RIVER...OBION RIVER...RIGHT HAND CHUTE LITTLE RIVER...S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC131-183-261251- /O.CON.KMEG.FL.W.0004.000000T0000Z-110226T1342Z/ /NOMT1.2.ER.110225T1433Z.110225T1800Z.110226T0742Z.NR/ 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK OBION RIVER NEAR MARTIN * FROM THIS MORNING UNTIL AFTER MIDNIGHT TOMORROW * AT 06 AM FRIDAY THE STAGE WAS 18.9 FEET * MODERATE FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 21.5 FEET THIS AFTERNOON * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY THIS AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 22.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN RIVES AND NEAR UNION CITY. ADDITIONAL EVACUATIONS WILL BE NECESSARY. AGRICULTURE LAND NORTH OF MARTIN IS FLOODING AND EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND. NUMEROUS SECONDARY ROADS ARE COVERED BY FLOOD WATERS $$ TNC045-053-131-261251- /O.CON.KMEG.FL.W.0005.110225T2159Z-110228T2100Z/ /OBNT1.1.ER.110225T2159Z.110227T0000Z.110228T1500Z.NO/ 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * FROM LATE THIS AFTERNOON UNTIL LATE MONDAY MORNING * AT 06 AM FRIDAY THE STAGE WAS 31.7 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 35.5 FEET TOMORROW EVENING * FLOOD STAGE IS 34.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 35.5 FEET BY TOMORROW EVENING.THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * AT 36.0 FEET...RIVES IS FLOODING. MOST CROP LAND NEAR THE RIVER IS FLOODED $$ TNC045-095-MOC155-261251- /O.CON.KMEG.FL.W.0008.110307T1009Z-000000T0000Z/ /TPTT1.1.ER.110307T1009Z.110308T1200Z.000000T0000Z.NO/ 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT TIPTONVILLE * FROM MONDAY MORNING UNTIL FURTHER NOTICE * AT 06 AM FRIDAY THE STAGE WAS 25.2 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 37.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 38.0 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 39.0 FEET...MOST AGRICULTURE LAND AND LOW LYING ROADS NEAR THE RIVER IN NORTHWEST TN AND SOUTHEAST MO FLOODS $$ ARC093-TNC045-095-097-MOC155-261251- /O.CON.KMEG.FL.W.0009.110304T1104Z-000000T0000Z/ /CRTM7.1.ER.110304T1104Z.110308T1200Z.000000T0000Z.NO/ 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * FROM FRIDAY MORNING UNTIL FURTHER NOTICE * AT 06 AM FRIDAY THE STAGE WAS 23.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 32.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 35.0 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 35.0 FEET...BARR ROAD IS UNDER TWO FEET OF WATER IN PLACES, AND EVACUATIONS ARE VERY DIFFICULT. MOST UNPROTECTED FARMLAND NEAR THE RIVER AND PORTIONS OF HIGHWAY 104 IN WESTERN DYER COUNTY TN IS IMPACTED. $$ ARC093-111-261251- /O.CON.KMEG.FL.W.0006.110227T1200Z-110301T1200Z/ /RIGA4.1.ER.110227T1200Z.110227T1200Z.110301T0600Z.NO/ 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * FROM SUNDAY MORNING UNTIL EARLY TUESDAY MORNING * AT 06 AM FRIDAY THE STAGE WAS 4.4 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 11.0 FEET SUNDAY MORNING * FLOOD STAGE IS 11.0 FEET * AT 11.0 FEET...FARMLAND NORTH OF RIVERVALE IS FLOODED. LOW LYING PORTIONS OF HIGHWAY 158 NEAR THE RIVER ARE FLOODED $$ TNC045-260834- /O.EXT.KMEG.FL.W.0007.110225T1738Z-110226T0834Z/ /DYET1.1.ER.110225T1738Z.110225T1800Z.110226T0234Z.NO/ 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK FORKED DEER RIVER AT DYERSBURG * FROM LATE THIS MORNING UNTIL THIS EVENING * AT 06 AM FRIDAY THE STAGE WAS 14.2 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 22.5 FEET THIS AFTERNOON * FLOOD STAGE IS 22.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY THIS AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 23.0 FEET...MOST LOW LYING AREAS SOUTH AND SOUTHEAST OF DYERSBURG ARE FLOODING. WATER IS BEGINNING TO FLOW OVER BEAN MILL ROAD IN SOUTHEAST DYERSBURG $$ TNC033-045-097-260920- /O.CON.KMEG.FL.W.0010.110225T2033Z-110226T0920Z/ /HLST1.1.ER.110225T2033Z.110226T0000Z.110226T0320Z.NO/ 651 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * FROM THIS AFTERNOON UNTIL TONIGHT * AT 06 AM FRIDAY THE STAGE WAS 3.9 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 9.5 FEET THIS EVENING * FLOOD STAGE IS 9.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 9.5 FEET BY THIS EVENING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * AT 9.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$
061 WGUS84 KMEG 252318 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 518 PM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK FORKED DEER RIVER... NORTH FORK OBION RIVER...OBION RIVER...S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC131-183-252348- /O.CAN.KMEG.FL.W.0004.000000T0000Z-110226T1342Z/ /NOMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 518 PM CST FRI FEB 25 2011 FORECAST INFORMATION FOR NORTH FORK OBION RIVER NEAR MARTIN * AT 05 PM FRIDAY THE STAGE WAS 18.4 FEET * NO FLOODING IS CURRENTLY FORECAST * FLOOD STAGE IS 20.0 FEET * FORECAST...THE RIVER WILL BEGIN FALLING THIS EVENING AND WILL NOT REACH FLOOD STAGE. * AT 18.0 FEET...LOW LAND AND AGRICULTURE FLOODING IS OCCURRING NEAR THE RIVER $$ TNC045-053-131-252348- /O.CAN.KMEG.FL.W.0005.000000T0000Z-110228T2100Z/ /OBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 518 PM CST FRI FEB 25 2011 FORECAST INFORMATION FOR OBION RIVER NEAR OBION * AT 05 PM FRIDAY THE STAGE WAS 31.7 FEET * NO FLOODING IS CURRENTLY FORECAST * MAXIMUM FORECAST STAGE OF 33.5 FEET EARLY SUNDAY MORNING * FLOOD STAGE IS 34.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 33.5 FEET EARLY SUNDAY MORNING * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$ TNC045-252348- /O.CAN.KMEG.FL.W.0007.000000T0000Z-110226T0834Z/ /DYET1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 518 PM CST FRI FEB 25 2011 FORECAST INFORMATION FOR NORTH FORK FORKED DEER RIVER AT DYERSBURG * AT 05 PM FRIDAY THE STAGE WAS 13.1 FEET * NO FLOODING IS CURRENTLY FORECAST * FLOOD STAGE IS 22.0 FEET * FORECAST...THE RIVER WILL BEGIN FALLING THIS EVENING AND NO FLOODING IS EXPECTED. $$ TNC033-045-097-252348- /O.CAN.KMEG.FL.W.0010.000000T0000Z-110226T0920Z/ /HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 518 PM CST FRI FEB 25 2011 FORECAST INFORMATION FOR S.F. FORK FORKED DEER RIVER NEAR HALLS * AT 05 PM FRIDAY THE STAGE WAS 4.0 FEET * NO FLOODING IS CURRENTLY FORECAST * MAXIMUM FORECAST STAGE OF 4.0 FEET THIS EVENING * FLOOD STAGE IS 9.0 FEET * FORECAST...THE RIVER WILL BEGIN TO FALL THIS EVENING AND NO FLOODING IS EXPECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 25, 6:00 AM CST, 40 minutes earlier.
Area forecast discussion, Feb 25, 6:00 AM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 600 AM CST FRI FEB 25 2011 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 501 AM CST FRI FEB 25 2011/ DISCUSSION... TRANQUIL WEATHER RETURNS TODAY...ANOTHER SEVERE WEATHER EVENT LOOKS LIKELY SUNDAY NIGHT. MUCH COOLER AIR WAS PUSHING INTO THE MIDSOUTH ON GUSTY NORTHWEST WINDS THIS MORNING. THE LOW PRESSURE SYSTEM THAT BROUGHT THE STORMY WEATHER YESTERDAY HAS MOVED WELL TO THE EAST. A TRAILING COLD FRONT WAS PUSHING SOUTHEAST OF THE MIDSOUTH. TEMPERATURES IN THE UPPER 30S WERE FLOWING INTO PARTS OF NORTHEAST ARKANSAS. SURFACE HIGH PRESSURE WILL BUILD OVER THE MIDSOUTH TODAY. THE TIGHT SURFACE GRADIENT OVER THE AREA WILL QUICKLY WEAKEN WITH DIMINISHING WIND THIS MORNING. LOW CLOUDS WILL CONTINUE TO STREAM ACROSS THE REGION HELPING TO HOLD TEMPERATURES DOWN ALONG WITH THE COLD AIR ADVECTION AT THE LOWER LEVELS. HIGHS TODAY WILL ONLY BE IN THE MID 40S TO LOWER 50S. TONIGHT WILL BE PARTLY CLOUDY AND COLD AS THE LOW CLOUDS GRADUALLY BREAK UP. COULD BE SOME AREAS OF FOG...BUT DECIDED TO LEAVE OUT THE FORECAST FOR NOW WITH SOME UNCERTAINTY ON HOW MUCH THE CLOUDS WILL CLEAR. SATURDAY PROMISES TO BE A VERY NICE DAY. WINDS WILL BECOME SOUTHERLY ALLOWING FOR A VERY GOOD WARM UP UNDER PARTLY SUNNY SKIES. A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS SATURDAY NIGHT AND SUNDAY. A WARM FRONT IS FORECAST TO MOVE INTO THE MIDSOUTH FROM THE SOUTHWEST SATURDAY NIGHT AND MOVE NORTH OF THE REGION SUNDAY. ELEVATED INSTABILITY IN ASSOCIATION WITH THE WARM FRONT AND AN INCREASE IN MOISTURE WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY MORNING. COULD BE SOME SMALL HAIL WITH THESE STORMS...BUT CONFIDENCE IS TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. SOUTHERLY FLOW WILL STRENGTHEN ACROSS THE MIDSOUTH SUNDAY PUSHING WARM AIR INTO THE AREA ALONG WITH INCREASING SURFACE BASED INSTABILITY. AS A RESULT...ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON. THINK CLOUDS WILL HOLD TEMPERATURES DOWN BELOW THEIR FULL POTENTIAL...BUT HIGHS WILL STILL RANGE FROM THE UPPER 60S TO MID 70S. MODELS ARE IN GOOD AGREEMENT THAT SEVERE THUNDERSTORMS LOOK LIKE A GOOD POSSIBILITY SUNDAY NIGHT. THE ENTIRE MIDSOUTH WILL BE WITHIN WARM AND UNSTABLE AIR BY THAT TIME. A POWERFUL UPPER LEVEL TROUGH IS FORECAST TO SLAM INTO THE MIDSOUTH SUNDAY NIGHT FROM THE WEST WITH A 300 MB JET AROUND 135 KTS AND A 500 MB JET AROUND 105 KTS. 925 MB WINDS AT 06Z SUNDAY NIGHT ARE FORECAST NEAR 60 KTS. THE 00Z GFS INDICATED A COLD FRONT MOVING TO NEAR THE TN RIVER OF WEST TN AND NORTHEAST MS BY 12Z MONDAY...WITH THE ECMWF JUST A LITTLE SLOWER WITH THIS SYSTEM. MODEL FORECAST INSTABILITY LOOKS SLIGHTLY BETTER THAN YESTERDAYS SYSTEM WITH LIFTED INDICES NEAR MINUS 3 AND MUCAPES BETWEEN 500 AND 1000 J/KG. THINK A FAST MOVING SQUALL LINE WITH DEVELOP AHEAD OF THE COLD FRONT AND MOVE THROUGH THE MIDSOUTH SUNDAY NIGHT. DAMAGING WINDS WILL BE OF PRIMARY CONCERN WITH THE INTENSE WIND FIELD. THE ASSOCIATED SURFACE LOW WILL MOVE FROM SOUTHERN KS TO CENTRAL IL...FURTHER NORTHWEST OF THE MIDSOUTH THAN THE SURFACE LOW YESTERDAY. NEVERTHELESS...DIRECTIONAL WIND SHEAR WILL BE MORE THAN SUFFICIENT TO ALSO SUPPORT EMBEDDED TORNADOES IN THE SQUALL LINE AND POSSIBLY AHEAD OF THE LINE IF DISCREET SUPERCELLS CAN DEVELOP. 0-1 KM HELICITY IS FORECAST BETWEEN 400 AND 500 M2/S2. ADDITIONAL HEAVY RAIN MAY BE OF CONCERN...ESPECIALLY CONSIDERING THE HEAVY RAIN OF YESTERDAY...AS PRECIPITABLE WATER VALUES CLIMBING TO NEAR 1 1/2 INCHES. HOWEVER IT LOOKS LIKE THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING OUT OF THE AREA FAIRLY QUICKLY HELPING TO LIMIT THE POTENTIAL FOR FLASH FLOODING. THE ECMWF IS A LITTLE SLOWER WITH THE MOVEMENT OF THE COLD FRONT THAN THE GFS...THEREFORE KEPT IN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY MORNING. BOTH THE GFS AND ECMWF INDICATE THAT DRY WEATHER WILL RETURN BY MONDAY AFTERNOON. DRY WEATHER WILL OCCUR THE REMAINDER OF THE FORECAST PERIOD THROUGH THURSDAY. COOLER AIR WILL SPREAD INTO THE MIDSOUTH MONDAY... THEN A NICE WARM UP WILL OCCUR BY THURSDAY AS WINDS RETURN TO THE SOUTH. JCL && .AVIATION... 12Z TAF CYCLE MVFR CIGS WILL RISE SLOWING THROUGH THE MORNING...BECOME VFR BY EARLY AFTERNOON...THEN CLEAR BY EARLY EVENING. CLEAR SKIES ARE EXPECTED TONIGHT. BREEZY NORTHWEST WINDS THIS MORNING WILL DIMINISH AND VEER NORTH AND NORTHEAST THIS AFTERNOON AND EAST OR SOUTHEAST LATE TONIGHT. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 48 35 65 57 / 0 0 10 40 MKL 46 30 63 53 / 0 0 10 40 JBR 45 32 61 51 / 0 0 10 40 TUP 53 33 68 52 / 0 0 10 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 25, 5:32 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 532 AM CST FRI FEB 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 532 AM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SEVERE WEATHER EVENT IS LIKELY SUNDAY NIGHT ACROSS THE MIDSOUTH. A POWERFUL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION. DAMAGING WINDS...A FEW TORNADOES AND LARGE HAIL ARE ALL POSSIBLE. IN ADDITION...HEAVY RAIN MAY CAUSE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT. JCL
In the hours before
Local storm report, Feb 25, 2:06 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
206 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0715 PM HEAVY RAIN COLLEGE CITY 36.13N 90.94W
02/24/2011 M6.01 INCH LAWRENCE AR TRAINED SPOTTER
6.01 INCHES OF RAIN...STORM TOTAL.
0741 PM TSTM WND GST TRENTON 35.97N 88.94W
02/24/2011 E70.00 MPH GIBSON TN STORM CHASER
WINDS OF 70 MPH WITH SMALL TREE LIMBS DOWN. PENNY SIZE
HAIL WAS ALSO REPORTED. LOOSE PATIO FURNITURE ALONG WITH
TRASH CANS BLOWN ABOUT.
0805 PM TSTM WND GST JACKSON 35.63N 88.83W
02/24/2011 E80.00 MPH MADISON TN TRAINED SPOTTER
WINDS AT LEAST 80 MPH. A LARGE OAK TREE FELL ON A CARPORT
AND PORTION OF A HOUSE. CARPORT IS A TOTAL LOSS AS WELL
AS THE CAR INSIDE. SLIGHT ROOF AND SIDING DAMAGE
SUSTAINED TO THE HOUSE AND DAMAGE TO A WOODEN FENCE.
0815 PM TSTM WND GST HENDERSON 35.44N 88.65W
02/24/2011 E100 MPH CHESTER TN TRAINED SPOTTER
100 MPH WIND ESTIMATED.
&&
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Henry, Lake, Lauderdale, Tipton, Weakley | 90 days |
| Feb 24, 6:14 PM CST | Tornado Warning | MEG | Lauderdale | 31 min |
| Feb 24, 6:19 PM CST | Tornado Warning | MEG | Obion, Weakley | 28 min |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 90 days |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Fayette, Gibson, Henry, Shelby, Tipton and 1 more | 90 days |
| Feb 24, 6:34 PM CST | Tornado Warning | MEG | Shelby | 26 min |
| Feb 24, 6:38 PM CST | Tornado Warning | MEG | Crockett, Dyer, Lake, Lauderdale, Obion | 52 min |
| Feb 24, 6:41 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Tipton | 3 hr |
| Feb 24, 6:56 PM CST | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Feb 24, 6:57 PM CST | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Decatur, Haywood, Henderson, Lauderdale and 2 more | 90 days |
| Feb 24, 7:15 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Shelby | 45 min |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 90 days |
| Feb 24, 7:21 PM CST | Tornado Warning | MEG | Carroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more | 39 min |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Henry | 90 days |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 44 min |
| Feb 24, 7:32 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 43 min |
| Feb 24, 7:52 PM CST | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Feb 24, 7:56 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Feb 24, 7:58 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Gibson, Henderson, Madison | 3 hr |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 47 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, McNairy | 47 min |
| Feb 24, 8:00 PM CST | Tornado Warning | MEG | Carroll, Henry | 45 min |
| Feb 24, 8:04 PM CST | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, McNairy | 3 hr |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 19 min |
| Feb 24, 8:12 PM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more | 48 min |
| Feb 24, 8:23 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 56 min |
| Feb 24, 8:47 PM CST | Flash Flood Warning | MEG | Hardin, McNairy | 3 hr |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Hardin | 36 min |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 37 days |
| Feb 25, 1:37 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 38 days |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.